Simon, R and Mukunda, N and Sudarshan, ECG (1989) The theory of screws: A new geometric representation for the group SU(1,1). In: Journal of Mathematical Physics, 30 (5). pp. 1000-1006.
The_theory_of_screws.pdf - Published Version
Restricted to Registered users only
Download (1153Kb) | Request a copy
Hamilton's theory of turns, which gives a geometrical description of the elements and structure of the compact group SU(2), is generalized to a theory of screws for the noncompact group SU(1,1). Group elements are pictured as geometric objects in a three-dimensional Minkowski space, and the composition law is reduced to a geometric operation on them. A new classification of elements of SU(1,1), leading to an interesting structural result about the group manifold, is introduced. Journal of Mathematical Physics is copyrighted by The American Institute of Physics.
|Item Type:||Journal Article|
|Additional Information:||Copyright of this article belongs to American Institute of Physics.|
|Department/Centre:||Division of Physical & Mathematical Sciences > Centre for Theoretical Studies|
|Date Deposited:||31 Aug 2004|
|Last Modified:||09 Jan 2012 10:38|
Actions (login required)